Alert archive / Puerto Rico / High Surf Advisories in 2014
High Surf Advisory 5, NWS JSJ
NWS JSJ issued this high surf advisory at Oct 14, 2014, 11:52 AM CDT. It took effect at Oct 14, 2014, 12:03 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 11:52 AM CDT (16:52 UTC)
- In effect from
- Oct 14, 2014, 12:03 PM CDT
- Expired
- Oct 14, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
260 WHCA42 TJSJ 141652 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1252 PM AST TUE OCT 14 2014 ...MARGINAL SURF CONDITIONS EXPECTED THROUGH THIS EVENING... .LONG PERIOD SWELLS GENERATED BY FAY...COMBINED WITH SEAS GENERATED BY GONZALO ARE CREATING DANGEROUS SURF CONDITIONS. THESE HAZARDOUS CONDITIONS WILL PERSIST THROUGH THIS EVENING AND THEN BEGIN TO IMPROVE OVERNIGHT. PRZ001-002-005-008-012-013-VIZ001-150200- /O.NEW.TJSJ.SU.Y.0005.141014T1652Z-141015T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1252 PM AST TUE OCT 14 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM AST THIS EVENING. * SURF: BREAKING WAVES BETWEEN 10 AND 12 FEET. * TIMING: THROUGH THIS EVENING. * IMPACTS: BREAKING WAVES WILL CONTINUE TO PRODUCE RIP CURRENTS MAKING SWIMMING DANGEROUS...AS WELL AS HAZARDOUS CONDITIONS WITHIN THE SURF ZONE. LOCALIZED COASTAL FLOODING AND MINOR BEACH EROSION WILL REMAIN POSSIBLE. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 12:44 PM AST TUESDAY AT 1.36 FEET. ARECIBO HARBOR: 1:12 PM AST TUESDAY AT 1.8 FEET. SAN JUAN HARBOR: 1:55 PM AST TUESDAY AT 1.75 FEET. MAGENS BAY ST THOMAS: 3: PM AST TUESDAY AT 1.55 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
949 WHCA42 TJSJ 141706 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 103 PM AST TUE OCT 14 2014 ...MARGINAL SURF CONDITIONS EXPECTED THROUGH THIS EVENING... .LONG PERIOD SWELLS GENERATED BY FAY...COMBINED WITH SEAS GENERATED BY GONZALO ARE CREATING DANGEROUS SURF CONDITIONS. THESE HAZARDOUS CONDITIONS WILL PERSIST THROUGH THIS EVENING AND THEN BEGIN TO IMPROVE OVERNIGHT. PRZ001-002-005-008-012-013-VIZ001-150200- /O.COR.TJSJ.SU.Y.0005.141014T1703Z-141015T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 103 PM AST TUE OCT 14 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM AST THIS EVENING. * SURF: BREAKING WAVES BETWEEN 10 AND 12 FEET. * TIMING: THROUGH THIS EVENING. * IMPACTS: BREAKING WAVES WILL CONTINUE TO PRODUCE RIP CURRENTS MAKING SWIMMING DANGEROUS...AS WELL AS HAZARDOUS CONDITIONS WITHIN THE SURF ZONE. LOCALIZED COASTAL FLOODING AND MINOR BEACH EROSION WILL REMAIN POSSIBLE. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 12:44 PM AST TUESDAY AT 1.36 FEET. ARECIBO HARBOR: 1:12 PM AST TUESDAY AT 1.8 FEET. SAN JUAN HARBOR: 1:55 PM AST TUESDAY AT 1.75 FEET. MAGENS BAY ST THOMAS: 3:37 PM AST TUESDAY AT 1.55 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Oct 14, 11:14 AM CDT, 38 minutes earlier.
Area forecast discussion, Oct 14, 11:14 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1214 PM AST TUE OCT 14 2014
.UPDATE...
ALL THE TROPICAL WARNINGS HAVE BEEN DISCONTINUE ACROSS THE LOCAL
AREA. IN ADDITION...THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO
EXPIRE AT NOON AST TODAY. ALTHOUGH HURRICANE GONZALO IS MOVING
AWAY FROM OUR LOCAL ATLANTIC OFFSHORE WATERS...RADAR AND SATELLITE
IMAGES AS WELL AS 12Z RAOB DATA SHOWED THAT LINGERING MOISTURE
ASSOCIATED WITH IT STILL MOVING ACROSS THE AREA. 2.27 INCHES OF PW
IS HIGHER THAN THE 75 PERCENTILE RAOB CLIMATOLOGY FOR OCTOBER.
MEANING THAT TROPICAL MOISTURE ADVECTION ASSOCIATED WITH GONZALO
COMBINED WITH LOCAL AND DIURNAL EFFECTS WILL BE ENOUGH TO GENERATE
SHOWERS AND ISOLATED THUNDERSTORM MAINLY ACROSS THE NORTHERN
SLOPES OF THE CORDILLERA CENTRAL AND NORTHERN PUERTO RICO...
HOWEVER THE ACTIVITY IS NOT JUST RESTRICTED FOR THESE AREAS.
&&
.AVIATION...HURRICANE GONZALO IS MOVING AWAY FROM THE FLYING AREA.
HOWEVER...PERIODS OF MVFR OR EVEN IFR CONDITIONS WITH OCCASIONAL
MOUNTAIN OBSCURATIONS STILL POSSIBLE. CONDITIONS WILL CONTINUE TO
IMPROVE FOR TNCM/TKPK BUT SHRA/TSRA ARE STILL POSSIBLE MAINLY
UNTIL 14/18Z. SFC WINDS OVER PR/USVI WILL BE BECOMING FROM THE
WEST SOUTHWEST IN THE FOLLOWING HOURS. SFC WIND OVER TNCM/TKPK ARE
MAINLY FROM THE SOUTH AT 10-15 KNOTS.
&&
.MARINE...
ACROSS THE NORTHERN WATERS...MARINE CONDITIONS WILL GRADUALLY
IMPROVE...WITH SEAS BETWEEN 7 AND 11 FEET AND WINDS UP TO 25
KTS...THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE
NORTHERN NEARSHORE AND OFFSHORE WATERS AND PASSAGES.
ELSEWHERE...SEAS BETWEEN 2 AND 6 FEET AND WINDS UP TO 14 KTS.
&&
.PREV DISCUSSION... /ISSUED 627 AM AST TUE OCT 14 2014/
DISCUSSION...BASED ON LATEST GUIDANCE FROM THE NATIONAL HURRICANE
CENTER...HURRICANE GONZALO CONTINUED TO TRACK NORTHWEST AND MOVE
FURTHER AWAY FROM THE LAND AREAS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS. HOWEVER...GONZALO SHOWED SIGNS OF STRENGTHENING
DURING THE EARLY MORNING HOURS AND IS EXPECTED TO CONTINUE TO DO
SO DURING THE NEXT 24 HOURS OR SO. THE DOPPLER WEATHER RADAR
CLEARLY DEPICTED THE CENTER CORE OF THE HURRICANE ENTERING AND
QUICKLY MOVING ACROSS THE EXTREME NORTHEAST QUADRANT OF THE LOCAL
AREA...WITH OCCASIONAL RAIN BANDS SPIRALING SOUTHWARDS ACROSS THE
LOCAL WATERS AND REACHING PARTS OF THE NORTH COASTAL AREAS OF
PUERTO RICO AS WELL AS CULEBRA...VIEQUES AND THE VIRGIN ISLANDS.
THE OUTER RAIN BANDS HAVE CONTINUED TO BECOME LESS ORGANIZED BUT
WILL STILL BRING PERIODS OF INTERMITTENT SHOWERS AND ISOLATED
THUNDERSTORMS TO THE COASTAL WATERS...AND MAINLY THE NORTHERN
HALF OF PUERTO RICO AND THE ADJACENT ISLANDS...AS WELL AS THE
VIRGIN ISLANDS. THE ISLAND OF SAINT CROIX IS EXPECTED TO RECEIVE
THE LEAST AMOUNT OF RAINFALL ACCUMULATION TODAY. DUE TO PRESENT
MOVEMENT OF GONZALO AND THE OVERALL SCENARIO...EXPECTATIONS FOR
RAINFALL HAVE NOW BEEN LOWERED TO 2 TO 4 INCHES WITH ISOLATED
MAXIMA OF 6 INCHES MAINLY IN THE HIGHER ELEVATIONS OF PUERTO RICO.
TROPICAL MOISTURE ADVECTION ASSOCIATED WITH GONZALO COMBINED WITH
LOCAL AND DIURNAL EFFECTS WILL BE ENOUGH FOR SHOWERS AND ISOLATED
THUNDERSTORM DEVELOPMENT ACROSS THE REGION TODAY THROUGH AT LEAST
WEDNESDAY... IMPROVING CONDITIONS ARE SO FAR EXPECTED FOR THE
REMAINDER OF THE WORK WEEK.
AVIATION...CENTER OF HURRICANE GONZALO WILL CONTINUE TO MOVE
NORTHWESTWARD ACROSS THE ATLANTIC COASTAL WATERS. NUMEROUS SHOWERS
AND/OR THUNDERSTORMS ARE EXPECTED SOUTH SOUTHWESTWARD TOWARD PUERTO
RICO AND THE U.S. VIRGIN ISLANDS TAF SITES. PERIODS OF MVFR OR EVEN
IFR CONDITIONS WITH OCCASIONAL MOUNTAIN OBSCURATIONS. CONDITIONS
WILL GRADUALLY IMPROVE FOR TNCM/TKPK BUT PERIODS OF MVFR/IFR IN
SHRA/TSRA WILL PERSIST MAINLY UNTIL 14/16Z. WINDS OVER PR/USVI BELOW
FL150 FROM NORTH NORTHEAST AT 18-30 KNOTS BECOMING FROM THE NORTHWEST
AT 14-25 KNOTS LATE THIS MORNING THEN WEST SOUTHWESTWARD IN THE AFTERNOON.
WIND OVER TNCM/TKPK BELOW FL150 FROM THE SOUTHWEST AT 25-40 KNOTS BECOMING
FROM THE SOUTH AT 20-30 KNOTS LATE MORNING.
MARINE...DUE TO THE PROXIMITY OF HURRICANE GONZALO...A HURRICANE
WARNING REMAINS IN EFFECT AT LEAST UNTIL NOON AST TODAY FOR THE
NORTHEASTERN OUTER PORTION OF THE COASTAL ATLANTIC WATERS. THEREAFTER...
HURRICANE FORCE WINDS SHOULD BE WELL NORTH OF THE LOCAL REGION. SEAS
AT BUOY 41043 HAD RISEN TO 12-14 FEET EARLIER THIS MORNING. THEREFORE
HAZARDOUS SEAS WILL CONTINUE TROUGH THE REST OF THE DAY. SEAS SHOULD
RETURN TO LESS THAN 7 FEET BY LATE WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 75 89 78 / 70 40 40 10
STT 87 78 88 79 / 70 60 60 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF SOUTHERN USVI
VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM AST WEDNESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N-COASTAL WATERS OF
NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
TO 17N.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
27/23Hazardous weather outlook, Oct 14, 8:25 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 925 AM AST TUE OCT 14 2014 AMZ710>745-PRZ001>013-151330- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 925 AM AST TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT UNTIL NOON AST TODAY. OUTER RAIN BANDS ASSOCIATED WITH HURRICANE GONZALO WILL CONTINUE TO MOVE FROM TIME TO TIME OVER PUERTO RICO TODAY AND TONIGHT... WITH POSSIBLE PERIODS OF HEAVY RAINS AND GUSTY WINDS SPECIALLY OVER NORTHERN SECTIONS OF PUERTO RICO. FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH. HAZARDOUS MARINE CONDITIONS STILL EXPECTED MAINLY ACROSS THE ATLANTIC COASTAL WATERS. MORE INFORMATION ABOUT THE MARINE CONDITIONS IS AVAILABLE UNDER THE LOCAL HURRICANE LOCAL STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE ASSOCIATED WITH GONZALO COULD COMBINE WITH THE LOCAL EFFECT TO PRODUCE PERIODS OF HEAVY RAINS AND GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ANY WEATHER REPORT ARE WELCOME. AMZ715-725-VIZ001-002-151330- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 925 AM AST TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IN EFFECT UNTIL NOON AST TODAY. OUTER RAIN BANDS ASSOCIATED WITH HURRICANE GONZALO WILL CONTINUE TO MOVE FROM TIME TO TIME OVER THE U.S. VIRGIN ISLANDS AND THEIR SURROUNDING WATERS TODAY AND TONIGHT...WITH POSSIBLE PERIODS OF HEAVY RAINS AND GUSTY WINDS. FOR FURTHER INFORMATION PLEASE REFER TO THE FLASH FLOOD WATCH. HAZARDOUS MARINE CONDITIONS STILL EXPECTED MAINLY ACROSS THE ATLANTIC COASTAL WATERS. MORE INFORMATION ABOUT THE MARINE CONDITIONS IS AVAILABLE UNDER THE LOCAL HURRICANE LOCAL STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE ASSOCIATED WITH GONZALO COULD COMBINE WITH THE LOCAL EFFECT TO PRODUCE PERIODS OF HEAVY RAINS AND GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ANY WEATHER REPORT ARE WELCOME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:29 PM CDT | Hurricane Warning | JSJ | 8 hr | |
| Oct 14, 5:40 AM CDT | Small Craft Advisory | JSJ | 35 hr |
Nearby
High Surf Advisories in Puerto Rico, 2014High Surf Advisories in U.S. Virgin Islands, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.